Unified treatment for accurate and fast evaluation of the Fermi-Dirac functions

Guseinov I. I., Mamedov B. A.

CHINESE PHYSICS B, vol.19, no.5, 2010 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 5
  • Publication Date: 2010
  • Doi Number: 10.1088/1674-1056/19/5/050501
  • Journal Name: CHINESE PHYSICS B
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Çanakkale Onsekiz Mart University Affiliated: Yes


A new analytical approach to the computation of the Fermi-Dirac (FD) functions is presented, which was suggested by previous experience with various algorithms. Using the binomial expansion theorem, these functions are expressed through the binomial coefficients and familiar incomplete Gamma functions. This simplification and the use of the memory of the computer for the calculation of binomial coefficients may extend the limits to large arguments for users and result in speedier calculation, should such limits be required in practice. Some numerical results are presented for significant mapping examples and they are briefly discussed.